MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-3.5-8-3D-ES |
| Medical Device Problem Codes |
Break (1069); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/06/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the axium prime coil experienced strong resistance in the central part of the microcatheter.When the coil was collected it was found to be broken.The event was said to be not associated with the patient. the devices were prepared according to the instructions for use (ifu).Ancillary devices include a headway 17 microcatheter.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported the coil came out of the introducer sheath smoothly.The cause of the event was unknown.
Additional Manufacturer Narrative
H3: the axium prime coil was returned for analysis.No bends or kinks were found with the axium prime pusher.The implant coil was found still attached to the pusher but was completely stretched with the polypropylene filament broken.The stretched implant coil extended out from within both the proximal and distal ends of the introducer sheath.Based on the device analysis and reported information, the customer¿s ¿coil resistance/stuck in catheter¿ report was confirmed.However, the customer¿s ¿coil separation/break¿ report could not be confirmed.Although the implant coil was found stretched, the implant coil was not broken.It is likely the implant coil became damaged when the implant coil was advanced against resistance subsequently stretching upon removal.Possible causes of ¿coil resistance/stuck in catheter¿ include use of an incompatible catheter, lack of hydration before procedure, user does not maintain a continuous flush, or tortuous anatomy.The (microvention/terumo) headway 17 microcatheter used in the event was not returned.As per an online source, the headway 17 microcatheter has a labeled inner diameter (id) of 0.017¿.As per the axium prime ifu (instructions for use) axium prime detachable coils should only be delivered through a microcatheter with a minimum inside diameter of 0.0165¿¿0.017¿ with two marker bands.Therefore, the headway 17 microcatheter was found compatible for use with the axium prime coil.Information regarding use of a continuous flush or vessel tortuosity was not reported.The cause of the reported resistance could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.